Alert archive / Mississippi / Tornado Warnings in 2023

Tornado Warning 6, NWS Jackson, MS

January 3, 2023Marion County, Mississippi

NWS Jackson, MS issued this tornado warning at Jan 3, 2023, 5:43 PM CST for Marion County, Mississippi. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 3, 2023, 5:43 PM CST (23:43 UTC)
Expired
Jan 3, 2023, 6:30 PM CST
In force
47 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Marion County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 105 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 3, 5:45 PM CSTTSTM WND DMG1 Ssw Foxworth, MSWIND DAMAGE REPORTED TO TRANSFORMER AT SUBSTATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 3, 5:01 PM CSTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2023-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 352 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2023-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 351 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
352 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
351 m²/s²
0-3 km storm-relative helicity
423 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted.

012 
WFUS54 KJAN 032343
TORJAN
MSC091-040030-
/O.NEW.KJAN.TO.W.0006.230103T2343Z-230104T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
543 PM CST Tue Jan 3 2023

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Northern Marion County in south central Mississippi...

* Until 630 PM CST.
    
* At 542 PM CST, a severe thunderstorm capable of producing a tornado
  was located near Morgantown, or near Kokomo, moving northeast at 30
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Columbia around 550 PM CST.
  Bunker Hill around 605 PM CST.
  Improve around 615 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3128 9000 3139 8983 3139 8982 3140 8982
      3144 8976 3143 8965 3128 8965 3119 8994
TIME...MOT...LOC 2342Z 239DEG 24KT 3125 8993 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

CME
1 follow-up statement
008 
WWUS54 KJAN 032358
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
558 PM CST Tue Jan 3 2023

MSC091-040030-
/O.CON.KJAN.TO.W.0006.000000T0000Z-230104T0030Z/
Marion MS-
558 PM CST Tue Jan 3 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CST FOR
NORTHEASTERN MARION COUNTY...
    
At 558 PM CST, a severe thunderstorm capable of producing a tornado
was located near Columbia, moving northeast at 30 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Improve around 610 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3135 8986 3144 8976 3143 8965 3129 8965
      3127 8981
TIME...MOT...LOC 2358Z 242DEG 28KT 3130 8978 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

CME

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jan 3, 3:25 PM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Jan 3, 3:25 PM CST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
325 PM CST Tue Jan 3 2023

...New DISCUSSION...

.DISCUSSION...
Issued at 324 PM CST Tue Jan 3 2023

Tonight and Tomorrow...

Heading into tonight, a few areas could see some lingering showers
and thunderstorms as this remaining convection continues to track
east towards Alabama. With this in mind, models have highlighted
possible redevelopment with these storms across the Pine Belt with
some of these storms dropping around 2-4 inches of additional
rainfall. In response to this, we have decided to continue to
advertise a "Elevated" threat for localized flashing flooding across
the Pine Belt. Guidance continues to highlight an approaching cold
front making its way across the region as we head into the overnight
hours. This combined with the ongoing overcast conditions should
cause overnight lows to dip into the mid to upper 50s across most of
the region. Quiet conditions should prevail heading into tomorrow as
skies begin to clear heading into the afternoon. With skies expected
to clear around this time frame, daytime heating should allow for
afternoon temperatures to peak into the upper 60s and low 70s across
our CWA. /CRJ/

Wednesday night through Monday: Come Wednesday evening the closed
low will still be spinning over the Great Lakes region and a
shortwave rounding its base wl be shifting east across our CWA. This
shortwave will have little moisture to work with and dry weather
Wednesday night is expected to continue through Friday night.
Although the shortwave trough wl continue shifting east of
Mississippi Thursday, it will take until midday Friday for the
closed low to shift over the New England states. In the meantime, a
>1024mb surface high will become centered over our CWA from the west
by Friday morning. This will help result in the coldest night of the
forecast period, Thursday night with low temperatures bottoming out
near normal in the mid to upper 30s. This surface high will shift
east through Friday night as a shortwave drops over the central
CONUS and helps develop a surface low over the central Plains. This
weak surface low will slide east to the Tennessee valley by Saturday
evening and drop a weak cold front toward our northwest zones. The
chance for light showers will develop Saturday morning in the west
ahead of the approaching cold front and rain chances will continue
across our CWA until Monday. There are differences in the models
with the surface low but consensus has the front nearly along the
Natchez Trace by Sunday morning. Another shortwave trough will help
develop a surface low that will track southwest to northeast across
our CWA along the nearly stationary cold front Sunday. This system
is expected to finally push the cold front through our CWA Sunday
night. Dry weather looks to return Monday and continue through
Monday night. /22/

&&

.AVIATION...
(18Z TAFS)
Issued at 1147 AM CST Tue Jan 3 2023

MVFR/VFR ceilings should prevail across most of the region as the
main bulk of the convection continues to move east out of our CWA
through the TAF period. Winds should remain somewhat southerly with
gusts between 20-25 kts before gusting down to 15 kts by 10Z
Wednesday. A brief period of low to moderate low-level wind shear
will be possible between 21Z-09Z this evening mainly across KHBG and
KMEI. /CRJ/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       52  69  43  61 /  70   0   0   0
Meridian      56  70  44  62 /  90  10   0   0
Vicksburg     50  69  41  62 /  20   0   0   0
Hattiesburg   59  73  46  66 /  90  10   0   0
Natchez       51  70  43  63 /  40   0   0   0
Greenville    49  62  40  58 /  10   0   0   0
Greenwood     51  64  40  58 /  30   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until 10 PM CST this evening for MSZ063>066-072>074.

LA...None.
AR...None.
&&

CRJ/22/CRJ
Hazardous weather outlook, Jan 3, 1:13 PM CST, 4 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
113 PM CST Tue Jan 3 2023

ARZ074-075-LAZ007-008-015-MSZ018-019-034-041915-
Ashley-Chicot-Morehouse-West Carroll-Richland-Bolivar-Sunflower-
Washington-
113 PM CST Tue Jan 3 2023

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and northwest Mississippi.

.DAY ONE...Tonight and Wednesday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.

MSZ028-029-032-037-042-047-041915-
Montgomery-Webster-Choctaw-Attala-Yazoo-Warren-
113 PM CST Tue Jan 3 2023

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, and west central
Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through tonight, severe storms are
possible. Some thunderstorms may produce damaging winds up to 60
mph and large hail up to golf ball size. A brief tornado or two
cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

LAZ026-MSZ030-031-033-038-039-043>046-048>062-041915-
Concordia-Clay-Lowndes-Oktibbeha-Winston-Noxubee-Madison MS-Leake-
Neshoba-Kemper-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-
Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-
Lincoln-
113 PM CST Tue Jan 3 2023

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi,
northeast Mississippi, south central Mississippi, and southwest
Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Limited
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through tonight, severe storms are
possible. Some thunderstorms may produce damaging winds up to 60
mph and large hail up to golf ball size. A brief tornado or two
cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

The rest of this afternoon through tonight, additional heavy rain
fall in a short amount of time will make localized flash flooding
possible, particularly in low lying and urban areas. Minor river
flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

LAZ009-016-023-MSZ025>027-035-036-040-041-041915-
East Carroll-Madison LA-Franklin LA-Leflore-Grenada-Carroll-
Humphreys-Holmes-Issaquena-Sharkey-
113 PM CST Tue Jan 3 2023

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
west central Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through tonight, isolated severe
thunderstorms are possible. Some thunderstorms could produce
damaging wind gusts and hail.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

LAZ024-025-041915-
Catahoula-Tensas-
113 PM CST Tue Jan 3 2023

This hazardous weather outlook is for portions of northeast
Louisiana.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Limited
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through tonight, isolated severe
thunderstorms are possible. Some thunderstorms could produce
damaging wind gusts and hail.

(https://www.weather.gov/images/jan/graphicast/1.png)

The rest of this afternoon through tonight, additional heavy rain
fall in a short amount of time will make localized flash flooding
possible, particularly in low lying and urban areas. Minor river
flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

MSZ063>065-041915-
Lawrence-Jefferson Davis-Covington-
113 PM CST Tue Jan 3 2023

This hazardous weather outlook is for portions of south central
Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Elevated
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through tonight, severe thunderstorms
and tornadoes are possible. Some thunderstorms could produce
damaging winds to 60 mph and hail at least to the size of
quarters.

(https://www.weather.gov/images/jan/graphicast/1.png)

Additional heavy rainfall of several inches in a short amount of
time this afternoon through this evening will likely lead to
areas of flash flooding and some roads could be flooded or
closed. Some structures may be potentially threatened by high
water. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

MSZ066-072>074-041915-
Jones-Marion-Lamar-Forrest-
113 PM CST Tue Jan 3 2023

This hazardous weather outlook is for portions of south central
Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Elevated
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through this evening, severe
thunderstorms are likely. Some thunderstorms could produce
damaging winds to 60 mph and hail up to golf balls. A brief
tornado or two cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Additional heavy rainfall of several inches in a short amount of
time this afternoon through this evening will likely lead to
areas of flash flooding and some roads could be flooded or
closed. Some structures may be potentially threatened by high
water. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

0

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Jan 3, 4:27 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
427 PM CST Tue Jan 3 2023

LAZ025-026-MSZ059-060-032330-
Tensas LA-Concordia LA-Adams MS-Jefferson MS-
427 PM CST Tue Jan 3 2023

...A strong thunderstorm will impact portions of south central Tensas
and northern Concordia Parishes, southwestern Jefferson and northern
Adams Counties through 530 PM CST...

At 426 PM CST, Doppler radar was tracking a strong thunderstorm near
New Era, or 7 miles south of Monterey, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Monterey around 435 PM CST.
  Deer Park around 440 PM CST.
  Vidalia and Ferriday around 500 PM CST.
  Natchez around 505 PM CST.
  Spokane around 510 PM CST.
  Stanton around 520 PM CST.
  Church Hill around 525 PM CST.

Other locations impacted by this storm include Ridgecrest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 PM CST for southwestern
Mississippi.

&&

LAT...LON 3144 9178 3143 9177 3143 9173 3144 9172
      3146 9173 3147 9175 3185 9134 3161 9115
      3158 9115 3127 9173 3137 9182 3138 9178
      3139 9178 3140 9182
TIME...MOT...LOC 2226Z 225DEG 33KT 3135 9173

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

22
Special weather statement, Jan 3, 4:27 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
427 PM CST Tue Jan 3 2023

MSZ072-073-032300-
Lamar MS-Marion MS-
427 PM CST Tue Jan 3 2023

...A strong thunderstorm will impact portions of northeastern Marion
and northwestern Lamar Counties through 500 PM CST...

At 427 PM CST, Doppler radar was tracking a strong thunderstorm near
Improve, or near Columbia, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Improve around 435 PM CST.
  Sumrall around 500 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 PM CST for south central
and southeastern Mississippi.

&&

LAT...LON 3135 8985 3143 8974 3144 8962 3143 8954
      3127 8956 3125 8978
TIME...MOT...LOC 2227Z 244DEG 24KT 3130 8975

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CME
Local storm report, Jan 3, 5:12 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
512 PM CST TUE JAN 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             1 S NATCHEZ             31.53N 91.39W
01/03/2023  E1.00 INCH       ADAMS              MS   EMERGENCY MNGR

&&

CE
Special weather statement, Jan 3, 5:25 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Jackson MS
525 PM CST Tue Jan 3 2023

MSZ049-040030-
Rankin MS-
525 PM CST Tue Jan 3 2023

...A strong thunderstorm will impact portions of central Rankin
County through 630 PM CST...

At 525 PM CST, Doppler radar was tracking a strong thunderstorm near
Byram, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Richland and Florence around 530 PM CST.
  Monterey around 535 PM CST.
  Pearl around 540 PM CST.
  Brandon around 545 PM CST.
  Pelahatchie around 605 PM CST.
  Leesburg around 615 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CST for
central Mississippi.

&&

LAT...LON 3214 9025 3215 9024 3215 9025 3216 9024
      3218 9024 3218 9021 3220 9018 3223 9019
      3224 9020 3223 9020 3225 9021 3251 8977
      3230 8973 3224 8973 3212 9024
TIME...MOT...LOC 2325Z 239DEG 33KT 3219 9020

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

22
Special weather statement, Jan 3, 5:35 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Jackson MS
535 PM CST Tue Jan 3 2023

MSZ043-044-049-050-040030-
Scott MS-Leake MS-Rankin MS-Madison MS-
535 PM CST Tue Jan 3 2023

...A strong thunderstorm will impact portions of Leake, northeastern
Rankin, northwestern Scott and east central Madison Counties through
630 PM CST...

At 535 PM CST, Doppler radar was tracking a strong thunderstorm near
Pisgah, or 12 miles east of Canton, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Farmhaven around 545 PM CST.
  Ludlow around 550 PM CST.
  Tuscola around 605 PM CST.
  Carthage around 610 PM CST.
  Madden and Renfroe around 625 PM CST.
  Edinburg around 630 PM CST.

Other locations impacted by this storm include Lena, Walnut Grove,
Redwater and Standing Pine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CST for
central Mississippi.

&&

LAT...LON 3260 8932 3248 8988 3264 8995 3293 8939
      3293 8932
TIME...MOT...LOC 2335Z 239DEG 33KT 3253 8985

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

22
Special weather statement, Jan 3, 5:43 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
543 PM CST Tue Jan 3 2023

MSZ053-054-059-061-062-040045-
Jefferson MS-Copiah MS-Lincoln MS-Franklin MS-Claiborne MS-
543 PM CST Tue Jan 3 2023

...A strong thunderstorm will impact portions of southeastern
Claiborne, northwestern Lincoln, eastern Jefferson, northwestern
Franklin and southwestern Copiah Counties through 645 PM CST...

At 543 PM CST, Doppler radar was tracking a strong thunderstorm over
Hamburg, or 20 miles east of Natchez, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Union Church and Blue Hill around 610 PM CST.
  Pleasant Hill and Mcbride around 615 PM CST.
  Caseyville and Peyton around 620 PM CST.
  Allen around 625 PM CST.
  Barlow around 630 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight CST for
central, south central and southwestern Mississippi.

&&

LAT...LON 3152 9112 3163 9114 3196 9067 3170 9046
TIME...MOT...LOC 2343Z 239DEG 33KT 3158 9106

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

22

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 10:24 PM CSTSevere Thunderstorm WarningJANBolivar51 min
Jan 3, 6:00 AM CSTSpecial Weather StatementJANBolivar30 min
Jan 3, 6:08 AM CSTSevere Thunderstorm WarningJANBolivar67 min
Jan 3, 6:42 AM CSTSevere Thunderstorm Warning Considerable damage threatJANBolivar, Sunflower48 min
Jan 3, 6:56 AM CSTFlash Flood WarningJANBolivar, Sunflower3 hr
Jan 3, 7:18 AM CSTSevere Thunderstorm WarningJANIssaquena42 min
Jan 3, 7:27 AM CSTSevere Thunderstorm WarningJANBolivar, Washington63 min
Jan 3, 7:29 AM CSTTornado WarningJANBolivar, Washington22 min
Jan 3, 7:33 AM CSTSevere Thunderstorm WarningJANAdams42 min
Jan 3, 7:48 AM CSTSevere Thunderstorm WarningJANSharkey57 min
Jan 3, 8:52 AM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Jefferson54 min
Jan 3, 8:55 AM CSTSpecial Weather StatementJANYazoo35 min
Jan 3, 9:04 AM CSTSpecial Weather StatementJANHolmes26 min
Jan 3, 9:17 AM CSTSevere Thunderstorm WarningJANCarroll, Holmes, Montgomery58 min
Jan 3, 9:36 AM CSTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson23 min
Jan 3, 9:42 AM CSTSevere Thunderstorm WarningJANChoctaw, Grenada, Montgomery, Webster63 min
Jan 3, 9:44 AM CSTSpecial Weather StatementJANLincoln31 min
Jan 3, 10:29 AM CSTSpecial Weather StatementJANAdams31 min
Jan 3, 10:39 AM CSTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster44 min
Jan 3, 11:18 AM CSTFlash Flood WarningJANClarke, Jasper, Lauderdale3 hr
Jan 3, 2:51 PM CSTSevere Thunderstorm Warning Considerable damage threatJANAdams48 min
Jan 3, 3:40 PM CSTSpecial Weather StatementJANMarion35 min
Jan 3, 3:43 PM CSTSpecial Weather StatementJANAdams47 min
Jan 3, 4:19 PM CSTSpecial Weather StatementJANJefferson56 min
Jan 3, 4:27 PM CSTSpecial Weather StatementJANAdams63 min
Jan 3, 4:27 PM CSTSpecial Weather StatementJANMarion33 min
Jan 3, 4:38 PM CSTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion67 min
Jan 3, 4:42 PM CSTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson63 min
Jan 3, 5:25 PM CSTSpecial Weather StatementJANRankin65 min
Jan 3, 5:25 PM CSTSevere Thunderstorm WarningJANJones53 min
Jan 3, 5:35 PM CSTSpecial Weather StatementJANLeake55 min
Jan 3, 5:43 PM CSTSpecial Weather StatementJANJefferson62 min
Jan 3, 5:48 PM CSTSevere Thunderstorm WarningJANRankin35 min

Nearby

Tornado Warnings in Mississippi, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.